Alert archive / Kansas / Wind Advisories in 2024
Wind Advisory 3, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Mar 28, 2024, 1:59 PM CDT for Anderson County, Coffey County, Kansas. It took effect at Mar 29, 2024, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2024, 1:59 PM CDT (18:59 UTC)
- In effect from
- Mar 29, 2024, 10:00 AM CDT
- Expired
- Mar 29, 2024, 6:58 PM CDT
- In force
- 9 hr
- Issued by
- NWS Topeka, KS
Counties Anderson County, KS, Coffey County, KS
The radar
The Topeka radar (KTWX), 106 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
892 WWUS73 KTOP 281859 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 159 PM CDT Thu Mar 28 2024 KSZ058-059-290700- /O.NEW.KTOP.WI.Y.0003.240329T1500Z-240330T0000Z/ Coffey-Anderson- Including the cities of Lebo, Garnett, and Burlington 159 PM CDT Thu Mar 28 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Anderson and Coffey Counties. * WHEN...From 10 AM to 7 PM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ 101
4 follow-up statements
391 WWUS73 KTOP 290203 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 903 PM CDT Thu Mar 28 2024 KSZ058-059-291000- /O.CON.KTOP.WI.Y.0003.240329T1500Z-240330T0000Z/ Coffey-Anderson- Including the cities of Lebo, Burlington, and Garnett 903 PM CDT Thu Mar 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Anderson and Coffey Counties. * WHEN...From 10 AM to 7 PM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles on east to west oriented roadways. Use extra caution while driving. Secure outdoor objects. && $$
372 WWUS73 KTOP 290758 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 258 AM CDT Fri Mar 29 2024 KSZ058-059-292030- /O.CON.KTOP.WI.Y.0003.240329T1500Z-240330T0000Z/ Coffey-Anderson- Including the cities of Lebo, Burlington, and Garnett 258 AM CDT Fri Mar 29 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Anderson and Coffey Counties. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Twigs could be blown out of trees too. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. And secure outdoor objects. && $$
159 WWUS73 KTOP 291951 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 251 PM CDT Fri Mar 29 2024 KSZ058-059-300000- /O.CON.KTOP.WI.Y.0003.000000T0000Z-240330T0000Z/ Coffey-Anderson- Including the cities of Burlington, Garnett, and Lebo 251 PM CDT Fri Mar 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Anderson and Coffey Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ Gargan
848 WWUS73 KTOP 292358 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 658 PM CDT Fri Mar 29 2024 KSZ058-059-300100- /O.CAN.KTOP.WI.Y.0003.000000T0000Z-240330T0000Z/ Coffey-Anderson- Including the cities of Lebo, Burlington, and Garnett 658 PM CDT Fri Mar 29 2024 ...WIND ADVISORY IS CANCELLED... The winds have weakened and are no longer expected to be strong. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Mar 28, 12:27 PM CDT, 1 hour 32 minutes earlier. Its key messages:
- Mild weather, with highs in the 60s and 70s through early next week.
- Our best rain chances of 30 to 40 percent arrive Sunday night into Monday. There may be a few thunderstorms as well.
Area forecast discussion, Mar 28, 12:27 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1227 PM CDT Thu Mar 28 2024 .KEY MESSAGES... - Mild weather, with highs in the 60s and 70s through early next week. - Our best rain chances of 30 to 40 percent arrive Sunday night into Monday. There may be a few thunderstorms as well. && .DISCUSSION... Issued at 317 AM CDT Thu Mar 28 2024 Today, an upper-level ridge will move east across the central Plains. Today will be noticeably warmer with breezy southwesterly wind gusting to 30 mph in response to a tightening pressure gradient across the area. Friday, even stronger winds are likely across eastern Kansas as a low amplitude upper-level and surface trough moves across the Plains. This will cause a weak cold front to push southward across Kansas during the late afternoon and evening. There may be a few sprinkles as the front passes, but most guidance shows a dry frontal passage. A deep, longwave trough will dig across the western CONUS Saturday night into Sunday and causing a lee trough to deepen across the central and southern high Plains. The strong southerly flow across the the Plains east of the lee surface trough, will push a warm front northward across the area Sunday morning. Most of central and eastern Kansas will be in the warm sector Sunday, which should lead to highs reaching the mid to upper 70s across much of the area. The far northern counties may only see highs in the upper 60s, closer to the warm front. There may be a few showers and thunderstorms Saturday night into Sunday morning as isentropic lift develops on the return flow of residual Gulf Moisture. As the main longwave trough shifts east towards the southern high Plains, stronger ascent ahead of the trough combined with surface convergence ahead of a surface front, and isentropic lift northwest of the surface front may lead to showers and thunderstorms on Monday into Tuesday. The 00 UTC models diverge significantly on timing and location of the heaviest precipitation, but most of the area has at least a 30-40% chance of seeing some precipitation with this system. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1227 PM CDT Thu Mar 28 2024 VFR TAFs can be expected to continue through the period at all sites with winds being the main aviation hazard. Gusty southwest winds will be present this afternoon, gusting to around 25 mph. Winds will weaken as the BL decouples this evening before LLWS becomes an issue around midnight through the morning hours of Friday. WS could exist longer than what the TAF depicts, but confidence was not high enough to extend LLWS through the end of the period as strong, gusty winds increase again Friday afternoon. Winds will begin to increase mid to late Friday morning, gusting upwards of 35 mph, especially at KTOP and KFOE. && .TOP WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Jones AVIATION...Griesemer
Hazardous weather outlook, Mar 28, 3:19 AM CDT, 10 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 319 AM CDT Thu Mar 28 2024 KSZ008>012-020>024-026-034>040-054>056-058-059-290830- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 319 AM CDT Thu Mar 28 2024 This Hazardous Weather Outlook is for central Kansas, east central Kansas, north central Kansas and northeast Kansas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.